Hey everyone just wanted to get some feedback. Going on three weeks now I have been unable to sleep more than 3 hours. As a result I feel like I’m losing my mind. Due to the lack of sleep and depression I have not been able to work. I feel like I am not even myself. Have any of us had real success with antidepressants? I’m also in a medication dilemma. My neurologist has put me on Tramadol which has antidepressant properties. Meaning Tramadol and antidepressants can’t be taken together because of possible negative side effects. Sorry for the long rant just feeling very lost and confused.
Major Depression: Hey everyone just wanted to get... - AMN EASIER
I'm really sorry to hear that. I don't know if this will make you feel any better, but I have been there. About a year and a half ago, I wasn't sleeping at all - I would go four or five nights with little to absolutely no sleep. I absolutely felt like I was losing my mind. I really can't think of anything worse than lack of sleep, because it affects every element of your life.
What ended up working for me was a doctor prescribing lorazepam. Even at a low dosage, it would pretty much knock my brain out and ensure that I would at least get some sleep, even if it wasn't of a very high quality. I take it quite rarely now on nights when I can't sleep, but at the time, it was a life-saver. I've seen a sleep doctor who recommended some good sleep hygiene tips, and that has helped, too. I hope that you can find something to help. You're not alone in this.
I have had that problem, too.
Did this coincide with the start of Tramadol. In some people, it can create a high with inability to sleep. It can increase Serotonin, which can cause Insomnia.
If you are taking it at bedtime, it can certainly disrupt your sleep. I had this issue when I had a broken leg a few years ago. Once I stopped taking Tramadol, sleeep returned to normal.
I would see if their is another way to deal with the Tramadol. Don't take close to bed time, a substitute medication, or a lifestyle change to improve things.
By all means, discuss it with your doctor. Cold turkey can bring on seizures or other issues.
I have been dealing with AMN since 1995. The first few years were a flood of drugs, to the point of maybe 12-15 a day including multiple doses. A side effect of one drug brought on a new drug to deal with the side effect, over and over.
This is due to 99% of the doctors having no clue what AMN is. Treating with medication is easier than treating with common sense.
After 23 years, now in a wheelchair, I take only Provigil as needed for the occasional long days.
Nothing else but cholesteral medication. I weened of the Baclofen, Gabapentin, and the other drugs.
Exercise and improved eating habits have made the difference.
I wish you the best of luck. Better living through chemistry is not always the best path.
Thank you for this! I have really been questioning the meds a lot lately. They start off seeming to help but then become much less noticeable. Having said that how do you feel being off the baclofen for spasticity. Your advice gives me hope and also makes me question all the meds we are given. The one med I know is a must is the hydrocortisone for the adrenals.Sometimes it feels as though my neurologist is my drug dealer. Meaning I ask about a med and he says yes. Not really digging into the root. Though I can’t blame hi. There aren’t many doctors who know how to address AMN. Especially because it impacts each one of us very differently.
First off, I live in Dallas, TX. Warm weather is a friend for spasticity. Living in a really cold climate would be tough.
It took a commitment to exercising, stretching, and losing 50 pounds.
I bought a Nustep recumbant elliptical 5 years ago. I may not walk much but my legs are strong. Actually, coming off the Baclofen made standing with the walker easier. I also use the pool a lot. I can walk, jump, and move standing up in the pool.
I find when the spasms start to ramp up, moving is a great tool. I have the Nustep but I also have a set of motorized bike pedals.
Sort of like these. It feels good and helps relax things.
I was taking 1500mg of gabapentin aday and 30 mg of Baclofen. I just decided one day, I hated the side effects and no longer wanted to take them.
I will be honest, it took 6-8 months to gradually reduce to zero. The tingling and spasticity felt really bad at first and did create a lot of restless leg activity. It took a couple of months of "withdrawal" to get past this.
It has been about 13 months since I took either medication. I feel more alert and less cloudy. The spasticity is mangaged by getting on the floor and stretching morning and evening for 15 minutes. My dog loves to play while I stretch.
It was a little bit of a hurdle but I am glad I got through it.
Like I said, I am left with Provigil. The fatigue can be brought on by anything. I find Provigil helps with that. You just can't take it after 3 if you want to sleep.
My neurologist is a good guy. I told him I wanted an antimedication strategy and he has been really supportive.
Very nice I live in Albuquerque New Mexico so I have the warm weather too. How exactly did your neurologist go about starting your anti medication strategy? Thanks for all the help.
It depends on what you are taking. Baclofen I weaned down to zero over a 3-4 months. I did stretching while winding down. Nothing specific, whatever felt good to do but the Quads, Calfs, and lower back was the best.
Neurontin took longer because 1500 mg is a lot. That took 9 months. The tingling and burning was for a few months but I realized exercise helped a lot and so did warm baths or showers.
I also was taking Oxybutin for the bladder daily. My doctor switched me to the short acting ones. I only take that if I am going to be out longer than a Depend can hold.
It was really about working through the burning and tingling for the most part. It is different for everyone so I don't know how it will work for you. Spasticity, when you are using a wheelchair beccomes less noticable but stay stretched and warm helps a lot.
I told my neurologist I waas coming off my meds whether he liked it or not. He could either help or watch. He chose to help and set up schedules.
Hello! I will second the question of whether the sleep issues coincide with starting the tramadol. That is a major side effect for me (I cannot take any of the immediate release tramadol at all after 2 pm or I won’t sleep and cannot tolerate the extended release at all because of the insomnia).
It is very similar to Effexor (venlafaxine) in chemical structure and both seem to be able to help with mood/pain for some people. That said, the rebound pain and depression for me was really bad. Even at 1/2 pill of tramadol, I would have this effect where when a dose wore off, I would have intense pain and my mood became very low and irritable (the lack of sleep surely contributed also). Due to the SNRI qualities of tramadol you wouldn’t want to combine another antidepressant without a close eye of a doc because it increases the risk of serotonin syndrome and seizures.
The tramadol (and venlafaxine) both helped my pain significantly but the side effects of inability to sleep, constipation, and rebound pain and depression keep me from taking them. ☹️
I keep waiting for a new option...
Not what you're looking for?
You may also like...
Hi my name is Shinae I’m a carrier of addisons diease just would like to know what does this mean do
above work together for better absorption. I have been using other medication like Lyrica together...
Or did they all subside together, nothing to do with the laxatives? I'd have to say that they are...
returning. Have to wait until 2/14 before increasing dosage. Note there has been no sleep...
As I have written, I a 45 year old AMN male who has had some weird symptoms as of late, and I have...